Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Spectral residual method without gradient information for solving large-scale nonlinear systems of equations

Authors: William La Cruz, José Mario Martínez and Marcos Raydan
Journal: Math. Comp. 75 (2006), 1429-1448
MSC (2000): Primary 49M05, 90C06, 90C56, 65K10
Published electronically: April 11, 2006
MathSciNet review: 2219036
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A fully derivative-free spectral residual method for solving large-scale nonlinear systems of equations is presented. It uses in a systematic way the residual vector as a search direction, a spectral steplength that produces a nonmonotone process and a globalization strategy that allows for this nonmonotone behavior. The global convergence analysis of the combined scheme is presented. An extensive set of numerical experiments that indicate that the new combination is competitive and frequently better than well-known Newton-Krylov methods for large-scale problems is also presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 49M05, 90C06, 90C56, 65K10

Retrieve articles in all journals with MSC (2000): 49M05, 90C06, 90C56, 65K10

Additional Information

William La Cruz
Affiliation: Departamento de Electrónica, Computación y Control, Facultad de Ingeniería, Universidad Central de Venezuela, Caracas 1051-DF, Venezuela

José Mario Martínez
Affiliation: Department of Applied Mathematics, IMECC-UNICAMP, University of Campinas, CP 6065, 13081-970 Campinas SP, Brazil

Marcos Raydan
Affiliation: Departamento de Computación, Facultad de Ciencias, Universidad Central de Vene- zuela, Apartado 47002, Caracas 1041-A, Venezuela

PII: S 0025-5718(06)01840-0
Keywords: Nonlinear systems, spectral gradient method, nonmonotone line search, Newton-Krylov methods
Received by editor(s): July 14, 2004
Received by editor(s) in revised form: February 1, 2005
Published electronically: April 11, 2006
Additional Notes: The first author was supported by Agenda Petróleo UCV-PROJECT 97-003769.
The second author was supported by PRONEX-Optimization 76.79.1008-00, FAPESP (Grant 2001-04597-4), CNPq and FAEP-UNICAMP
The third author was supported by Agenda Petróleo UCV-PROJECT 97-003769.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia